MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION CONTOUR; STENT, URETERAL

BOSTON SCIENTIFIC CORPORATION CONTOUR; STENT, URETERAL
Model Number M0061802320
Medical Device Problem Codes Difficult or Delayed Positioning (1157); Deformation Due to Compressive Stress (2889); Material Split, Cut or Torn (4008)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 10/30/2025
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that a contour ureteral stent was used in a stent placement procedure.During the procedure, it was noticed that the distal end of the stent was extruded and could not be advanced into position.The procedure was not completed due to this event.There were no patient complications reported.A media was provided by the customer showed that the stent was torn and buckled.This event is being reported for aborted/cancelled procedure with a patient under anesthesia or sedation status unknown.
 
Additional Manufacturer Narrative
Block e1: initial reporter address 1 (b)(6).Block h6: device code a040601 captures the reportable event of stent buckled material inside the patient.Device code a0414 captures the reportable event of stent torn material inside the patient.Impact code f1001 captures the reportable event of cancelled/rescheduled procedure.
 
Additional Manufacturer Narrative
Block e1: (b)(6).Block h6: device code a040601 captures the reportable event of stent buckled material inside the patient.Device code a0414 captures the reportable event of stent torn material inside the patient.Impact code f1001 captures the reportable event of cancelled/rescheduled procedure.Block h11: investigation analysis- upon receipt at our quality assurance laboratory, this contour ureteral stent underwent a thorough analysis.Visual analysis of the returned device identified that the stent bladder coil was buckled and torn.The positioner was also returned.A review of the device history record (dhr) indicated that the device met all material, assembly, and product specifications at the time of release to distribution.Based on the information available and analysis results, it is possible to conclude that this issue could be caused by operational factors.If the positioner is advanced with excess force over the guidewire, the stent could get buckled/accordioned and torn resulting in a difficulty/unable to advance or position the stent to the target site.A conclusion code of adverse event related to procedure was assigned to this investigation.
 
Event or Problem Description

Brand Name
CONTOUR
Common Device Name
STENT, URETERAL
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
Manufacturer (Section G)
BOSTON SCIENTIFIC CORPORATION
2546 calle primera
alajuela
CS  
Manufacturer Contact
farshad fahimi
4100 hamline avenue north
building c
saint paul, MN 55112
MDR Report Key23662907
Report Number2124215-2025-87161
Device Sequence Number21130538
Product Code FAD
UDI-Device Identifier08714729058687
UDI-Public(01)08714729058687(17)270216(10)33446074
Combination Product (Y/N)N
Initial Reporter CountryVM
PMA/510(K) Number
K974541
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional,Company Representative,Distributor
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 02/26/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberM0061802320
Device Catalogue Number180-232
Device Lot Number0033446074
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/31/2025
Supplement Date Received by Manufacturer01/30/2026
Initial Report FDA Received Date11/26/2025
Supplement Report FDA Received Date02/26/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured02/17/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age62 YR
Patient SexFemale
Patient Weight54 KG